How long did your side effects last after tapering off Topamax?
- 1 May 2012 by Lyssa0124
- topamax, migraine, migraine prevention, seizure prevention, migraine prophylaxis, seizure prophylaxis, side effect, doctor, tapering
I was on topamax for about 3 months and at 75 mg. This drug was highly changing my mood and personality and it was only mildly effective at helping the migraines. I spoke with my doctor and he told me to wean off by 25 mg every 4 days. I took my last pill on day 12. I am currently 9 days free of Topamax but I am still dealing with pretty intense muscle spasms (eye, leg, feet) and I seem to feel dizzy and almost a little bit like a panic attack. I was wondering does anyone know how long it would take for this to wear off? I was only on the drug 3 months. I still fear I could have a seziure and I wonder if I weaned off too quickly. I am also a bit of a worry wart so that doesn't help any of my problems.
I would love to talk to my doctor about it but he doesn't like to return phone calls so I have taken to the internet.
17 May 2012
First off, you need to find a new doctor. It is not acceptable that your doctor, especially a sub-specialist like a neurologist does not return phone calls. You are having an adverse reaction to the removal of a drug that he prescribed.
The 4 days in between changing doses based on your comments was not enough. Typically the titration is 7 days between additions & reductions. Unfortunately this drug is a very dirty drug as you found out with your mood and personality changes. Hope things are well now.
7 Mar 2015
I was on 100 mg s. 2x daily. My hair was falling out by handfuls and the list of symptoms is too long for me to write or go into on my phone at this time. However I did want to mention I was on it for migraines. When I noticed the hair loss and severe migraines and vision problems I went off it after two years. I now experience double vision not to mention is worse with the ADHD I now suffer. If I stop concentration I go cross eyed and the double vision occurs !! As well as the bowel issues and bladder issues I could go on and on I have been off This drug for nearly a year. I do not feel like the same person before taking this drug. I TRUELY believe it has been due to the miss leading information of the serious side effects of which from what I have read upon , the manufacturer did not study all effects it can have. I do not blame my Doctor.
However I did decide to stop it when one of my best friends daughters commited SUISIDE while on this drug. I am not saying that is why , but that and handfuls of hair and double vision was enough to put it to a dead stop for me. I do believe this is an honest error on the clearance of the drug to be consumed by the public.
20 Jun 2015
I started topamax/Topiramate around 3 months ago for my severe migraines I get 3-6 times a week. I started at 50mg twice a day but after 1 1/2 months still had no change. My doctor put me to the max allowed which is 200mg per day. I took 100mg twice a day. I'm having mood swings, depression, mild anxiety, my arms, face, chest and hands have become extremely itchy like I've been in something I'm allergic to. I'm getting migraines again, which is another side effect, go figure. Dry skin, thinning hair, dry nasal cavity, congestion, bladder issues, constant fatigue. I started almost 2 weeks ago weaning myself off by dropping to 50mg twice a day. Starting Tuesday I'll drop to 50mg once a day for 2 weeks then I'll be done. The itching is the worst of them all. It gets worse when I sweat. I have to take 2 Benadryl just to dull down the itch. Food and drinks have a different taste, I've developed a cough.
In my opinion this drug needs to join the recall and destroy list. The side effects are far worse than the issues its used for. I haven't lost any weight on I either by the way.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am a 28 year old female. I was diagnosed with complex migraines 2 months ago and was prescribed 25 mg of Topamax once daily. I immediately began ...
1 answer • 17 Dec 2011
I have been on Topamax for three weeks I started off on 50mg now 75mg and soon I will start 100mg. The way I take it now is 25mg in the morning and ...
2 answers • 3 Oct 2012
My MD has added the smallest dose of Phentermine to my 200 mg of Topomax for weight loss. Is this a drug combination I can safely stay on for awhile? ...
1 answer • 30 Oct 2014
Hello everyone. This is my first post here and I really need your support and your experience. I've been suffering from eating disorder for 6 ...
1 answer • 13 Aug 2015
... read that these two meds should not be taken together. Should I taper off topamax with the sprinkles or would I have any problems just leaving it ...
2 answers • 19 Jan 2016